Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Spaces with dense conditionally compact subsets


Author: Andrew J. Berner
Journal: Proc. Amer. Math. Soc. 81 (1981), 137-142
MSC: Primary 54D30; Secondary 54D35, 54D45
MathSciNet review: 589156
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A subset $ S$ of a topological space is said to be conditionally compact if every infinite subset of $ S$ has a limit point in the space. If a space has a dense conditionally compact subset, it follows that it is pseudocompact, but the converse is not true. Examples are given of spaces that are pseudocompact, do not have dense conditionally compact subsets, but do have compactifications that are products of first countable spaces. For locally compact spaces, though, with such compactifications, the continuum hypothesis implies that pseudocompactness is equivalent to having a dense conditionally compact subset. A locally compact pseudocompact space without a dense conditionally compact subset is described.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D30, 54D35, 54D45

Retrieve articles in all journals with MSC: 54D30, 54D35, 54D45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1981-0589156-6
PII: S 0002-9939(1981)0589156-6
Keywords: Pseudocompact, conditionally compact
Article copyright: © Copyright 1981 American Mathematical Society